Just got prescribed antibiotics for a viral infection?
Me and my dad went to the clinic to get my throat infection checked out. The doc looked in my mouth and said it was a viral infection. Then he prescribed me antibiotics(Zinnat tablets 250mg) and I was like WTF. When we went home after buying the tablets i told my dad and he said, 'let the doctor do his thing, he's knows what to do.' Now I'm having side-effects such as chest pain and red spots on my arm from some medicine that isn't even for me. What should I do?
- norton gLv 78 years agoFavorite Answer
Pazza, you are right to be concerned now. FIRST, there is NO doctor who can diagnosis a bacterial strep or viral sore throat just by looking or feeling for enlarged neck lymph nodes (glands). The proper way for the doctor is to do a while-you-wait Rapid Strep Test or take a throat swab for overnight Strep culture. ONLY if Strep is identified should any antibiotic be given. Over 90% of sore throats are caused by one of many viruses which will not be cured by any antibiotic. Giving antibiotics unnecessarily can cause reactions such as you are now getting. Zinnat tablets are good antibiotics that contain cefuroxime, which is an active type of ingredient related to penicillin and is mainly used to treat bacterial infections. You should not have been given this antibiotic unless you have some other bacterial infection. Contact your doctor NOW and check with him/her about stopping the antibiotic if it is being given for a viral infection.Source(s): a USA physician
- Anonymous8 years ago
It could be a sign that you are having allergic reaction to the medicine. Stop taking it and call your doctor ASAP to let him know the reactions you have so he could change it and clarify it with him why you are prescribed antibiotic? Hope this helps
- 8 years ago
WOW...I think your dad and your dr. are both idiots. Good thing you are the smart one to start a smarter generation and leave the last one behind in their idiocracy. What I would do is try to cure it on your own. Drink lots of hot water and drink plenty of juices with vitamin c. It should go away on it's own.Source(s): good luck